Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 80, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 30, 2010, 10:17 AM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2010, 10:17 AM CDT (15:17 UTC)
- Expired
- Aug 30, 2010, 5:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 2 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 12:15 PM CDT | FLASH FLOOD | San Juan, PR | CARRETERRA MARTINEZ NADAL...HIGHWAY 22...FLOOD NEAR SAN PATRICIO PLAZA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGCA52 TJSJ 301517
FFWSJU
PRC007-015-021-025-031-033-035-041-057-061-063-077-087-095-109-127-
129-137-139-151-301815-
/O.NEW.TJSJ.FF.W.0080.100830T1517Z-100830T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1117 AM AST MON AUG 30 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
CAGUAS
CIDRA
CAYEY
AGUAS BUENAS
JUNCOS
GURABO
SAN LORENZO
TRUJILLO ALTO
ARROYO
PATILLAS
MAUNABO
GUAYNABO
GUAYAMA
CAROLINA
CATANO
SAN JUAN
LOIZA
YABUCOA
TOA BAJA
* UNTIL 215 PM AST
* AT 1110 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EMBEDDED IN BANDS OF HEAVY RAINFALL ASSOCIATED
WITH HURRICANE EARL AS IT MOVES ACROSS THE NORTHERN FRINGES OF THE
ISLANDS. THIS HIGH INTENSITY RAINFALL WILL CAUSE RAPID RISES ON THE
SMALLER RIVERS AND STREAMS ACROSS THE WARNED AREA .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1787 6619 1815 6615 1849 6615 1847 6596
1818 6590 1793 6598
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
749
WGCA52 TJSJ 301800
FFWSJU
PRC007-015-021-025-031-033-035-041-057-061-063-077-087-095-109-127-
129-137-139-151-302215-
/O.EXT.TJSJ.FF.W.0080.000000T0000Z-100830T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST MON AUG 30 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
CAGUAS
CIDRA
CAYEY
AGUAS BUENAS
JUNCOS
GURABO
SAN LORENZO
TRUJILLO ALTO
ARROYO
PATILLAS
MAUNABO
GUAYNABO
GUAYAMA
CAROLINA
CATANO
SAN JUAN
LOIZA
YABUCOA
TOA BAJA
* UNTIL 615 PM AST
* AT 156 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MORE BANDS OF RAIN MOVING OVER THE WARNED AREA. UP TO 3 INCHES OF
RAIN HAS ALREADY BEEN REPORTED AND MANY RIVERS AND STREAMS ARE
ABOVE...OR APPROACHING FLOOD STAGE...SO THE FLASH FLOOD WARNING HAS
BEEN EXTENDED UNTIL AT LEAST 615 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1787 6619 1815 6615 1849 6615 1847 6596
1818 6590 1793 6598
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 5:13 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 30, 5:13 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
613 AM AST MON AUG 30 2010
.SYNOPSIS...HURRICANE EARL LOCATED OVER THE NORTHERN LEEWARD
ISLANDS WILL CONTINUE TO MOVE WEST AND ACROSS THE LOCAL FORECAST
AREA. THEN ON TUESDAY NIGHT HIGH PRESSURE IN THE WEST CENTRAL
ATLANTIC WILL RIDGE TO THE SOUTHWEST AND INTO THE NORTHEAST
CARIBBEAN...AND CONTINUE UNTIL THURSDAY EVENING. A LOW PRESSURE
SYSTEM WILL MOVE INTO THE EASTERN CARIBBEAN THURSDAY THROUGH
SATURDAY.
&&
.DISCUSSION...OUTER BANDS FROM HURRICANE EARL HAVE BEEN AFFECTING
THE USVI...MAINLY THE NORTHERN ISLANDS. THE ST THOMAS AIRPORT
REPORTED SUSTAINED WINDS OF 29 MPH AND A GUST OF 44 MPH. THIS SAME
BAND WILL CONTINUE TO MOVE WEST AND AFFECT THE EASTERN PORTIONS OF
PUERTO RICO LATER THIS MORNING.
THE FORECAST TRACK OF HURRICANE EARL WILL TAKE THE SYSTEM ACROSS
THE NORTHERN LEEWARD ISLANDS THIS MORNING. THIS WILL LIKELY BRING
HURRICANE CONDITIONS TO THE NORTHERN U.S. VIRGIN ISLANDS AND
TROPICAL STORM CONDITIONS ACROSS PUERTO RICO STARTING MID
AFTERNOON.
BANDS OF SHOWERS ASSOCIATED TO EARL WILL BECOME MORE FREQUENT
AS THE DAY GOES BY...MAINLY AFTER MID AFTERNOON. THESE BANDS WILL
PRODUCE HEAVY RAINFALL AND VERY GUSTY WINDS ACROSS THE ISLAND.
THE STRONGER WINDS WILL OCCUR ACROSS THE EASTERN AND NORTHERN
PORTIONS OF PUERTO RICO...INCLUDING HIGHER ELEVATIONS.
ALL LOCAL RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY
MONITOR THE PROGRESS OF EARL OVERNIGHT THROUGH MONDAY. FOR MORE
INFORMATION ABOUT HURRICANE EARL AND ITS LOCAL IMPACTS...PLEASE
REFER TO THE LATEST SAN JUAN HURRICANE LOCAL STATEMENT.
&&
.AVIATION...INCREASING CLOUDINESS WITH +SHRA OR +TSRA ARE EXPECTED
ACROSS THE LOCAL FLYING AREA TO INCLUDE TNCM...AND TKPK...AS
HURRICANE EARL TRACKS ACROSS THE LOCAL ISLANDS TODAY THROUGH TUESDAY.
THIS WILL LEAD TEMPO CONDITIONS OF IFR ACROSS TNCM AND TKPK AT LEAST
THROUGH 30/22Z THEREAFTER...OCCASIONAL TO FREQUENT RAINBANDS WITH
EMBEDDED TSRA...AS WELL AS TROPICAL STORM FORCE WIND GUSTS CAN BE
EXPECTED ACROSS THE FLYING AREA LATE TODAY AND CONTINUE THROUGH
TUESDAY ESPECIALLY BTW NE PR AND THE NORTHERN LEEWARD ISLANDS.
&&
.MARINE...MARINERS ARE URGED TO PORT IN PORT AS MARINE CONDITIONS
WILL DETERIORATE THROUGH THE MORNING HOURS. HURRICANE CONDITIONS
ARE POSSIBLE ACROSS THE EASTERN ATLANTIC AND CARIBBEAN
WATERS...INCLUDING THE ANEGADA PASSAGE. ISOLATED TORNADOES OR
WATERSPOUTS ARE POSSIBLE ACROSS THE ATLANTIC COASTAL WATERS...
EASTERN PASSAGES AND THE WATERS SURROUNDING THE U.S. VIRGIN
ISLANDS WITH RAIN BANDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 90 79 / 100 90 70 30
STT 88 82 89 82 / 100 90 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HURRICANE WATCH FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR NORTHEAST.
FLASH FLOOD WATCH FROM 2 PM AST THIS AFTERNOON THROUGH TUESDAY
AFTERNOON FOR CULEBRA-VIEQUES.
VI...HURRICANE WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
FLASH FLOOD WATCH FROM 2 PM AST THIS AFTERNOON THROUGH TUESDAY
AFTERNOON FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
71/10Hazardous weather outlook, Aug 30, 7:05 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 805 AM AST MON AUG 30 2010 AMZ710>745-PRZ001>013-311215- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 805 AM AST MON AUG 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HURRICANE EARL WILL CONTINUE TO TRACK WEST NORTHWEST AND WILL PASS BETWEEN 75-100 MILES NORTHEAST OF THE LOCAL AREA. A HURRICANE WATCH IS IN EFFECT FOR ALL PUERTO RICO...CULEBRA AND VIEQUES. A TROPICAL STORM WARNING IS IN EFFECT FOR ALL PUERTO RICO. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT AND FLASH FLOOD MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HURRICANE WATCH WILL CONTINUE IN EFFECT FOR ALL PUERTO RICO...CULEBRA...AND VIEQUES. .SPOTTER INFORMATION STATEMENT...RAIN INFORMATION WILL BE APPRECIATED. AMZ715-725-VIZ001-002-311215- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 805 AM AST MON AUG 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A HURRICANE WARNING IS IN EFFECT FOR THE U.S. VIRGIN ISLANDS. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT AND FLASH FLOOD MESSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HURRICANE WARNING CONTINUE FOR THE U.S. VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT...RAIN INFORMATION WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:17 AM CDT | Hurricane Warning | JSJ | 22 hr | |
| Aug 30, 7:39 AM CDT | Flash Flood Warning | JSJ | 98 min | |
| Aug 30, 9:27 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 10:34 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 30, 12:04 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 30, 12:11 PM CDT | Tornado Warning | JSJ | 18 min | |
| Aug 30, 12:23 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 30, 2:11 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Aug 30, 2:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 2:52 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 30, 3:39 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 3:52 PM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Aug 30, 4:15 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 30, 4:38 PM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 30, 4:47 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 30, 5:04 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Aug 30, 5:24 PM CDT | Flash Flood Warning | JSJ | 5 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.